Drugs Home > Levoxyl and Insomnia
There appears to be a connection between Levoxyl and insomnia. Because insomnia is a symptom of hyperthyroidism, you may need to have a simple blood test to see if you are taking too much Levoxyl. If you are taking Levoxyl and insomnia becomes a problem, your healthcare provider may suggest other treatment options.
Does Levoxyl Cause Insomnia?Levoxyl® (levothyroxine sodium) is known to cause insomnia. However, the exact percentage of people who develop this side effect while taking the drug has not been reported (this is common with older medications, like Levoxyl). Because insomnia may be a sign that you are getting too much Levoxyl, you should let your healthcare provider know if you develop any symptoms of insomnia while taking Levoxyl.
- Having trouble falling asleep (often lying awake in bed for hours)
- Waking up often during the night and having trouble going back to sleep
- Waking up too early in the morning
- Getting non-refreshing sleep.
Is Insomnia With Levoxyl a Bad Sign?
Insomnia is a common symptom of hyperthyroidism, which can occur if your Levoxyl dosage is too high. However, it is also possible that your insomnia could be completely unrelated to Levoxyl. The best way to find out if you are taking too much of the medication is through a simple blood test.
You should be aware of other symptoms of hyperthyroidism, which may also signal that your dose is too high. Some of these symptoms include:
- Shakiness or muscle weakness
- Heart palpitations
- High blood pressure (hypertension)
- Rapid heart rate (tachycardia)
- An increased appetite, along with weight loss
- Feeling hot all the time and increased sweating
- Emotional changes
- Chest pain
- Difficult or painful breathing
- Diarrhea, vomiting, or abdominal cramps (stomach cramps)
- Hair loss (see Levoxyl and Hair Loss)
- Menstrual problems or fertility problems.